Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 287, NWS Jackson, MS

July 14, 2014Bolivar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 14, 2014, 7:04 PM CDT for Bolivar County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2014, 7:04 PM CDT (00:04 UTC)
Expired
Jul 14, 2014, 7:45 PM CDT
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Bolivar County, MS

The radar

The Little Rock radar (KLZK), 172 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2014-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1798 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2014-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1798 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1361 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:36 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jul 14, 3:36 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CDT MON JUL 14 2014

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...COLD FRONT POISED TO
DROP INTO THE DELTA TONIGHT BRINGING WITH IT INCREASED CHANCES FOR
SHOWERS AND THUNDERSTORMS. PWATS WILL CLIMB ABOVE 2.1 INCHES ALONG
THE BOUNDARY AS IT MOVES ACROSS THE AREA OVERNIGHT. WITH MEAGER
LAPSE RATES AND LIMITED INSTABILITY EXPECT THE STORMS TO REMAIN
BELOW SEVERE CRITERIA...BUT AN ISOLATED STRONG STORM IS POSSIBLE.
ALSO WITH THE ABUNDANT MOISTURE HEAVY RAINFALL AND PONDING OF WATER
IS POSSIBLE...BUT EXPECT STORM MOTIONS TO PRECLUDE FLASH FLOODING
POTENTIAL.

THE FRONT WILL EXTEND FROM NEAR MERIDIAN TO NATCHEZ BY LATE MORNING
WITH ONGOING SHOWERS LIKELY. WITH AFTERNOON HEATING EXPECT AN
INCREASE IN SHOWERS AND THUNDERSTORMS AHEAD OF THE BOUNDARY IN THE
SOUTHEAST DURING THE AFTERNOON HOURS...BUT ONCE AGAIN EXPECT THESE
STORMS TO REMAIN BELOW SEVERE CRITERIA. THE FRONT WILL CONTINUE TO
TREK SOUTH DURING THE AFTERNOON HOURS AND WILL BE SOUTHEAST OF THE
AREA BY LATE AFTERNOON. THERE COULD BE A FEW LINGERING SHOWERS AND
STORMS IN THE SOUTHEAST DURING THE EARLY EVENING HOURS...BUT EXPECT
THE ACTIVITY TO DISSIPATE QUICKLY BY SUNSET. HIGH PRESSURE RIDGING
AND MUCH DRIER AIR WILL BUILD IN BEHIND THE BOUNDARY FOR TUESDAY
NIGHT INTO WEDNESDAY WITH PWATS FALLING BELOW .75 INCHES OVER THE
ENTIRE AREA WEDNESDAY AFTERNOON. EXPECT WEDNESDAY TO BE A PLEASANT
DAY WITH HIGHS GENERALLY IN THE MID/UPPER 80S AND LOW HUMIDITY.
EXPECT WEDNESDAY NIGHT TO BE CLEAR AND UNSEASONABLY COOL WITH LOWS
FALLING INTO THE UPPER 50S AND LOW 60S WITH COUPLE OF SITES POSSIBLY
APPROACHING NEAR RECORD LOWS BY WEDNESDAY MORNING. DID NOT MAKE ANY
CHANGES TO THE FORECAST PAST WEDNESDAY NIGHT...SO WILL ATTACH THE
PREVIOUS LONG TERM DISCUSSION BELOW./15/

.PREVIOUS LONG TERM...A COOLER DRIER AIRMASS WILL RESIDE OVER THE
FORECAST AREA WEDNESDAY INTO THURSDAY IN THE WAKE OF THE COLD FRONT.
UNFORTUNATELY THIS WILL BE SHORT-LIVED AS MOISTURE BEGINS TO INCREASE
LATE THURSDAY AND OVER THE UPCOMING WEEKEND.

A SHORTWAVE WILL SWING EAST ACROSS THE NATION'S MID-SECTION AND LIFT
NORTH INTO THE GREAT LAKES REGION FRIDAY INTO THE WEEKEND.  THIS
WILL SEND A WEAK SURFACE LOW AND FRONT INTO THE REGION WHERE IT'S
CURRENTLY PROGGED BY MODELS TO HANG UP OVER THE FORECAST AREA...WITH
NORTHWEST FLOW FORECAST TO PREVAIL ALOFT ACROSS THE LOWER
MISSISSIPPI RIVER VALLEY.  THIS SCENARIO WILL BRING RAIN CHANCES
BACK INTO THE FORECAST FROM LATE THURSDAY AND AT LEAST THROUGH THE
REMAINDER OF THE FORECAST PERIOD...NEXT MONDAY.

TEMPERATURES DURING THE PERIOD WILL AGAIN BEGIN ON THE COOL SIDE FOR
THIS TIME OF YEAR...HIGHS IN THE MID TO UPPER 80S WEDNESDAY AND
THURSDAY WITH UPPER 50S TO MID 60S FOR LOWS WEDNESDAY NIGHT.
HOWEVER...AS MOISTURE INCREASES...TEMPERATURES WILL CLIMB BACK INTO
THE LOWER 90S EACH AFTERNOON HEADING INTO AND THROUGH THE
WEEKEND...WITH LOWS EACH NIGHT STRUGGLING TO FALL OUT OF THE MIDDLE
70S.  AFTERNOON CONVECTION WILL LIKELY PLAY A ROLE IN KEEPING HIGHS
DOWN A BIT FROM THE CURRENT FORECASTED HIGHS...BUT OVERALL HOT AND
HUMID CONDITIONS WILL PREVAIL FRIDAY THROUGH NEXT MONDAY. /19/

&&

.AVIATION...FEW AFTERNOON TSRA HAVE POPPED YUP IN THE FAR SOUTH BUT
AT THIS POINT KHBG LOOKS TO BE ONLY IMPACT. EXPECT INCREASING RISK
FOR AT LEAST MVFR CONDITIONS TO DEVELOP AT NORTHERN TAFS LATER
TONIGHT AS PREFRONTAL SHRA/TSRA MOVE IN...AND THIS ACTIVITY SHOULD
SPREAD SOUTH THROUGH TUE AM. WINDS WILL COME AROUND TO THE WEST AND
THEN EVENTUALLY NORTH AS FRONT SHIFTS ACROSS REGION.    /AEG/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  89  61  86 /  79  38  18   7
MERIDIAN      72  90  59  87 /  59  76  21   8
VICKSBURG     71  87  58  86 /  81  25  12   8
HATTIESBURG   73  93  65  87 /  24  80  35   7
NATCHEZ       72  86  61  83 /  37  34  20   4
GREENVILLE    72  85  59  86 /  90  17   8   8
GREENWOOD     71  84  57  84 /  89  18   9   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

15/AEG
Hazardous weather outlook, Jul 14, 3:20 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT MON JUL 14 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
152030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
320 PM CDT MON JUL 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

21

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 14, 6:12 PM CDT, 52 minutes before
ARZ074-142340-
ASHLEY AR-
612 PM CDT MON JUL 14 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CDT MON JUL 14 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF OLD MILO AT
612 PM CDT...MOVING SOUTHEAST AT 20 MPH.

PEOPLE IN WESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3322 9211 3321 9209 3323 9210 3328 9204
      3328 9202 3331 9201 3331 9198 3335 9200
      3336 9197 3330 9173 3304 9197 3314 9212
      3315 9211 3317 9214
TIME...MOT...LOC 2312Z 296DEG 19KT 3324 9193

AW
Special weather statement, Jul 14, 6:50 PM CDT, 14 minutes before
ARZ074-075-150020-
ASHLEY AR-CHICOT AR-
650 PM CDT MON JUL 14 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
650 PM CDT MON JUL 14 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF DERMOTT AT 650 PM
CDT...MOVING EAST AT 20 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN NORTHWESTERN CHICOT AND NORTHEASTERN ASHLEY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3340 9174 3339 9147 3356 9146 3356 9134
      3354 9134 3352 9132 3352 9126 3356 9125
      3356 9124 3331 9124 3331 9181
TIME...MOT...LOC 2350Z 270DEG 18KT 3345 9149

CME
Special weather statement, Jul 14, 6:55 PM CDT, 9 minutes before
MSZ018-150025-
BOLIVAR MS-
655 PM CDT MON JUL 14 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CDT MON JUL 14 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF ROSEDALE AT
655 PM CDT...MOVING EAST AT 20 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN BOLIVAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3411 9069 3360 9088 3365 9122 3366 9123
      3367 9123 3371 9118 3367 9111 3368 9103
      3370 9112 3377 9115 3378 9099 3387 9108
      3392 9102 3394 9106 3401 9102 3396 9098
      3402 9099 3404 9089 3409 9088 3412 9093
TIME...MOT...LOC 2355Z 270DEG 18KT 3388 9108

AW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:02 PM CDTSpecial Weather StatementJANBolivar28 min
Jul 14, 8:27 PM CDTSpecial Weather StatementJANGrenada33 min
Jul 14, 10:56 PM CDTSpecial Weather StatementJANWashington29 min
Jul 14, 11:42 PM CDTSpecial Weather StatementJANKemper58 min
Jul 14, 11:28 PM CDTSpecial Weather StatementJANMorehouse62 min
Jul 15, 4:07 AM CDTSpecial Weather StatementJANFranklin58 min
Jul 14, 7:25 PM CDTSevere Thunderstorm WarningJANAshley, Chicot65 min
Jul 14, 9:31 PM CDTSpecial Weather StatementJANAshley29 min
Jul 14, 9:34 PM CDTSevere Thunderstorm WarningJANAshley41 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.